Levothyroxine Side Effects

Updated
Johnny Says:

I was recently diagnosed with an underactive thyroid. I have been taking levothyroxine for almost two weeks. For the last four or five days I have had a weird feeling. It is hard to explain. I don't really feel dizzy but I get a strange feeling in my head. I guess you would describe it as a head rush. Has anyone else had this feeling and will it go away as my body adjusts to the levothyroxine?

504 Replies (26 Pages)

Page:1Next PageLast Page
Earliest Newest Votes
1
kerry Says:

yes i would get that every morning after i took my pills and drank coffee. I think its inmortant to eat a little over an hour after to avoid the dizziness. It does go away though.

Was this helpful? 5
2
Verwon Says:

Levothyroxine Info and Side effects Click Here

Was this helpful? 1
3
carla Says:

my pharmactist changed my thyroid pills because my insurance doesn't cover my other ones. I am cold all the time again and i am dizzy. I came home from work today because I can't handle it. I am going to the doctor today

Was this helpful? 3
4
vicki Says:

Response to Johnny Yes, I have felt as if my brain has a weird short in it.. Indeed a head rush. Like a whoa, what was that? several times a day. I have recently been upped from 50 to 75 daily. Does anyone know if this will disappear soon? Thanks

Was this helpful? 7
5
jennufer Says:

my doc. just uped my medicine from 25 to 50. because its been really hard for me to lose weight. but know my teeth and my checks hurt just wondering if anyone else had this happen? althow it has gave me alot more energy.

Was this helpful? 11
6
ktina Says:

yes!!!! I know how you feel and its hard to explain (and frustrating). Ive been taking levothyroxin since june of 07 and that feeling has gone away some. however i have the symptons of hypothyroidism and my dr. insists i have a underactive thyroid which i dont believe this whole thing is frustrating!!!! and Im only 30!!!!

Was this helpful? 7
7
colene Says:

Response to Johnny. Yes, I have the same feeling. I am thirsty all the time to. I feel dizzy and kinda drunk feeling.

Was this helpful? 10
8
susie Says:

I have been on the meds for 2 weeks and feel like I have an electric current running thru my body/nervous and snappy. i am thinking about stopping the meds...how long before buzzing stops??

Was this helpful? 15
9
urbanangel Says:

I just went on this medication. My lips swelled as has my throat. I called the pharmacist and have a call into my doc right now. My lips, mouth hurt- and are ultra sensitive and am feeling tingles... not liking the feeling at all. Have taken 1000 mg vitamin C with minerals and drinking lots of water. Breathing okay but when I talk I sound funny because my tongue is swollen. Also feeling a bit fuzzy.

Was this helpful? 5
10
sherri Says:

I'm so glad I found this site. I too have had really weird feelings in my head as if i'm drunk, and also a buzzing or as if being electrically shocked. Has anyone else thought about taking natural supplements, or know weather they are safe?
I hope we all get better, I'd like to go back to being able to take care of my children and my house without having to sit down because i'm too tired or feeling funny in the head. Losing this weight would be good too!
Good Luck All!

Was this helpful? 8
11
nick Says:

Hi, I too i'm 30 years old. I'm also male. From what I've read most of you are on a way smaller dose then I am, I was just diagnosed with hypothyroidism about 3 mos ago. When I started I was put on 100mcg now I'm at 150 I've seen my test results from 2 docs and both said and showed the same so I'm pretty sure their right. Now I've never felt any of the things that any of you are describing and I'm sorry that you are feeling these things. I just wanted to share something I heard which was that some dr. were giving out thyroid medication to women who complained about weight gain and then telling them they had hypothyroidism. I've also heard of people having strange and uncomfortable reactions when they have been misdiagnosed, I hope that none of this pertains to any of you but I thought I'd throw it out there. I hope you all feel better soon!!!!

Was this helpful? 4
12
susie Says:

yes Sherri--felt the exact same way. Just finished Dr. David Brownstein book on Thyroid Very informative. I am not having additional blood tests, salvia test to determine my hormorne levels (they affect the thyroid function). Keep researching and reading.

Was this helpful? -1
13
rhinda Says:

i also have underactive thyriod and have since 1999 i have noticed with alot of stress and a big change in diet mine goes wackie still today. i am taking 200mcg and it still fluctuates after all these years. and the sleepiny tingly never goes completly away it still lurks when you least expect it too.

Was this helpful? 1
14
dee ewing Says:

Sort of feeling not really dizzy, but lots of flutters or palpitations of heart. My thyroid goes crazy at times and i go from hypo to hyper, and this has been since i have been on levothyroxin. Have had to be admitted to hospital twice, because of atrial fibrillation caused by thyroid.

Was this helpful? 2
15
stacyn Says:

It is so nice to see others that just get it. I've only been taking thryoid meds for about 2 weeks and trying to explain the weird feeling I get to people who aren't on it is frustrating. It's kind of like a head rush meets fuzziness... thankfully, no palpitations and i'm looking forward to the weight loss

Was this helpful? 4
16
sharon balentine Says:

In reply to Stacyn, I have been taking this since July 20 of 08 and have been feeling dizzy as well, and down I guess, like things are racing,it is hard to explain but I am thinking about getting in touch with my Dr and either lower the dosage or quitting. I am trying to loose weight though and it has been so difficult even with exercise.

Was this helpful? -1
17
samantha Says:

I use to take a different medicine,but I couldn't afford it. So the switched my medicine to levothyroxin and now I'm starting to feel like crap again. I feel like I'm walking around drunk all the time and my head is fuzzy.Just some weird as things and I'm only 27 it's a messed up feeling to deal with so young. I just want to go back to feeling normal and I did for a little bit tell I had to change medicines.

Was this helpful? 0
18
luigi Says:

My hypothyroidism began while I was in utero. My parents were very young, and didn't notice something was wrong until they saw how very short I was. I was almost 7 years behind in bone growth before my condition was figured out. I used to describe the feeling I had as the squishy crunchies.

Was this helpful? 2
19
holly Says:

I just began this medicine about a month or so ago and I have not had any of these side effects but I have in the last three weeks lost ALLOT of hair and it is to the point I can no longer continue this medication. I was just wondering if it has happened to any of you and if the hair comes back? I have lost 13 lbs this month and the effect it that sence is great, but at what cost? NO HAIR??? no way....

Was this helpful? 5
20
Cwall Says:

I was diagnosed with Hypothyroid in Feb of 2007. Once we got my intial generic levothyroxin making my test results normal, I felt great and my doc was pleased. After a few months all of the symptoms came back. (head rush, brain fog, cold all the time, exhausted, panic attacks) I went back to the doc and he said that my levels were normal. I talked to a family friend who told me to switch to a name brand version so I've been on Synthyroid without any problems for months now. about 6 months ago my symptoms came back out of the blue and my dosage was increased to 75mcg. Yesterday I started feeling my symptoms again and now i'm looking to switch medicines all together.

I know many of you are as frustrated as I am but I look at it like shampoo, your hair does better if you switch it up now and then. good luck to everyone

Was this helpful? 5
Page:1Next PageLast Page

More Discussions:

Levothyroxine 50 Mcg Side Effects

just started taken levothyroxine 50mcg, what are the side effects ? my pills are white in color, small, oval . ## Levoth...

2 REPLIES
levothyroxine sodium 100mcg tab side effects

I had a total thyroid removal in June 2014. Was 1st put on 124mg of Levothyroxine, later 112 mg and swelling in both fee...

2 REPLIES
Nitrofur and Levothyroxine side effects

Hi, I've taken Nitrofur-Macr 100mg and did ok with it. I recently had to start taking Levothyroxine 50mg for a thyro...

1 REPLY
eutirox merck levothyroxine 75mcg images. Round white pill with 75 on one side and no letters. A cross marking on back.

Bought levothyroxine 75mcg at pharmacy in Costa Rica. Packaging says made by Merck in Mexico. White pill with 75 on one ...

1 REPLY
Levothyroxine is Satan

I don't feel so confused anymore. Now I know all of you are going through the same thing. My doctor put me on 50mcg ...

223 REPLIES
Levothyroxine numb hands, dizzy, itching, stomach issues

I had a total throdectomy 2 years ago due to thyroid cancer. I have been on 150 - 200mg Levothyroxine daily. Side effect...

75 REPLIES
Levothyroxine 50mcg Tablet Recall

I recieved a letter from my health care provider saying that i cannot continue getting Levothyroxine 50mcg tablet that t...

31 REPLIES
Levothyroxine and Ringing in the Ears

I was recently diagnosed with Hypothyroidism after having my thyroid tested and my TSH was 5.9. I have been taking Levot...

26 REPLIES
Levothyroxine and fainting

I was a perfectly healthy 14 year old until I grew very tired and went to see a doctor. We got blood work done & my ...

22 REPLIES
Levothyroxine and dizziness

I've been taking Levothyroxine 25mg for almost four months, first three months was fine, now seem to be having dizzy...

21 REPLIES